# SDR P97R20180222001

- Difficulty date: February 22, 2018
- Submitted: February 22, 2018
- Operation: General aviation
- System (JASC): 7321 · Fuel Control/Turbine Engines
- Part: Bearing
- Part number: 1410718
- Condition: Separated
- Location: Fuel Control Uni
- Component: Fuel Control Un, Woodward, 8978004
- Component part number: 8070604
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UNIT WILL NOT REDUCE POWER WHEN LEVER IS RETARDED. FUEL FLOW STICKS AT 300PPH. A CHECK WAS PERFORMED TO MAKE SURE THE UNIT SPUN FREELY AND AN INCOMING AUDIT WAS PERFORMED. AFTER A COUPLE OF PARAMETERS WERE RUN THE UNIT BEGAN MAKING A LOUD WHINING SOUND AND THE AUDIT WAS QUICKLY ABORTED. THE UNIT WAS DISASSMEBLED AND IT WAS FOUND THE BEARING SEPERATOR HAD COME OUT OF PN 1410-718 FUEL VALVE BEARING. REMNETS OF THE FIBROUS MATERAIL WERE FOUND THROUGHOUT THE FUEL VALVE AREA AND IN THE GEAR OF THE FUEL VALVE BALLHEAD AND DRIVE GEAR. THIS BEARING FAILURE WOULD HAVE CONTRIBUTED TO THE ISSUE THE CUSTOMER WAS SEEING AND ALSO CONFIMRED DURING THE START OF THE AUDIT ON THE TEST BENCH. THIS WAS ALSO MORE THAN LIKELY WHAT CONTRIBUTED TO THE FUEL CONTROL BINDING AND SHEARING OF THE QUILL SHAFT PN 3598-078 AND CAUSING STRESS DAMGE TO THE VESPEL SHAFT PN 3499-096.
